Panuveitis with exudative retinal detachments after vaccination against human papilloma virus

Kunal K. Dansingani, Mihoko Suzuki, Jonathan Naysan, C. Michael Samson, Richard F. Spaide, Yale L. Fisher

Research output: Contribution to journalArticlepeer-review

18 Scopus citations

Abstract

A 20-year-old white woman presented with bilateral acute visual loss (visual acuity: 20/60), panuveitis, and exudative retinal detachments 3 weeks after a second dose of quadrivalent human papillomavirus (HPV4) vaccine. She was treated with oral prednisolone for 6 weeks and responded rapidly. By week 4, vision had normalized and clinical signs resolved. Uveitis after HPV4 vaccination has been reported in two cases. Although the differential diagnosis includes Harada disease, temporal correlation with HPV4 and definitive response to a short course of treatment implicate the vaccine in this case. Vaccine-induced uveitis is rare and difficult to distinguish from coincidental autoimmune disease.

Original languageEnglish
Pages (from-to)967-970
Number of pages4
JournalOphthalmic Surgery Lasers and Imaging Retina
Volume46
Issue number9
DOIs
StatePublished - Oct 2015
Externally publishedYes

Fingerprint

Dive into the research topics of 'Panuveitis with exudative retinal detachments after vaccination against human papilloma virus'. Together they form a unique fingerprint.

Cite this